Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 93, NWS Austin/San Antonio, TX

October 9, 2015Uvalde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 9, 2015, 3:21 AM CDT for Uvalde County, Texas. It took effect at Oct 9, 2015, 7:56 AM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Oct 9, 2015, 3:21 AM CDT (08:21 UTC)
In effect from
Oct 9, 2015, 7:56 AM CDT
Expired
Oct 10, 2015, 6:45 AM CDT
In force
23 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 64 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nueces River below Uvalde (UVLT2). The gauge peaked at 5.61 ft at Oct 9, 2015, 5:00 PM CDT.

actionminormoderate5101510/0910/1010/11
Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08192000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WGUS44 KEWX 090821
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT FRI OCT 9 2015

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Nueces River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC463-100221-
/O.NEW.KEWX.FL.W.0093.151009T1256Z-151010T1145Z/
/UVLT2.1.ER.151009T1256Z.151009T1600Z.151009T2345Z.UU/
321 AM CDT FRI OCT 9 2015

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Nueces River Below Uvalde.
* from this morning to Saturday morning...or until the warning is cancelled.
* At  2:30 AM Friday the stage was 3.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to rise to near
  13.7 feet by late this morning.The river will fall below flood stage by this 
  evening.
* Impact...At 15.0 feet...Flooding with livestock cut off and equipment
  destroyed in lowest areas of the flood plain. Secondary roads and low bridges 
  are dangerous to auto traffic above Barksdale to below Carrizo Springs..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.3 feet on Sep 16 
  1991.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 6AM 
Location           STG  STG    STG    DAY TIME   Fri   Sat   Sun   Mon   Tue
  Uvalde            10   11    3.9   Fri 02 AM   9.4   6.6   4.0   3.8   3.8


&&

LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
      2848 9975 2880 9985             

$$
1 follow-up statement
079 
WGUS44 KEWX 091428
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT FRI OCT 9 2015

...The National Weather Service in Austin/San Antonio has cancelled
   the flood warning for the Nueces River... 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC463-091458-
/O.CAN.KEWX.FL.W.0093.000000T0000Z-151010T1145Z/
/UVLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
928 AM CDT FRI OCT 9 2015

* At  8:30 AM Friday the stage was 5.1 feet.
* Flood stage is 11.0 feet.
* No flooding is currently forecast and the flood warning has been cancelled.
  However, the river level will rise rapidly to around 10.5 feet by mid afternoon
  Friday, then begin falling. While the amount of rain that fell over the area
  was several inches or more, the river level is now not expected to exceed flood
  stage. Hence, the river flood warning has been cancelled.
* Impact...At 11.0 feet...Minor lowland flooding nine miles southwest of Uvalde 
  closes the Farm to Market 481 bridge floor. Livestock in the flood plain 
  should be moved to higher ground..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Uvalde             10   11    5.1   Fri 08 AM   5.5   3.9   3.8   3.8   3.8


&&

LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
      2848 9975 2880 9985             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 9, 2:33 AM CDT, 48 minutes earlier.

Area forecast discussion, Oct 9, 2:33 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
233 AM CDT FRI OCT 9 2015

.SHORT TERM (TODAY THROUGH SATURDAY)...
AN MCV THAT MOVED THROUGH EAGLE PASS NEWD TO NEAR UVA EARLY THIS
MORNING IS LOSING MOMENTUM. RECENT DPR VALUES OVER 6 INCHES
CONTINUE TO BE A CONCERN FOR ADDITIONAL INTENSE RAINFALL EVENTS
OVER THE PORTIONS OF THE RIO GRANDE PLAINS GENERALLY ALONG AND
WEST OF I-35. THE INFLUENCE OF THE MCV SHOULD CONTINUE TO
CONTRACT...WITH BROAD AREAS OF MODERATE RAIN EXPECTED TO REMAIN
ACROSS MUCH OF THE SOUTHERN EDWARDS PLATEAU AND WESTERN HILL
COUNTRY. THE UPPER LOW THAT BROUGHT THE HEAVY RAIN PATTERN INTO
THE AREA HAS SHOWN A SIGNIFICANT CHANGE IN DIRECTION OVER THE PAST
12 HOURS AND SHOULD HAVE A RAPID DECREASE IN INFLUENCE OVER THE
AREA. THE MCV IS BEST INITIALIZED BY HI-RES MODELS SUCH AS THE
NSSL WRF AND HRRR ALBEIT A BIT TOO FAR WEST. THESE RUNS CURVE THE
MCV CLOCKWISE TO THE SOUTH AND INTO THE TEETH OF THE 20-25 KT RIO
GRANDE PLAINS LLJ WHICH SHOULD BEGIN TO WEAKEN SHORTLY. BY
DAYBREAK...MOST OF THE HEAVY RAIN THREAT SHOULD HAVE DIMINISHED...
BUT WILL SHOW THE HEAVY RAIN POTENTIAL IN THE FIRST 6 HOURS OF
TODAY TO ACCOUNT FOR THE POTENTIAL IMPACTS THE MORE MODERATE RAINS
MAY HAVE ON SOAKED SOILS.

LATE IN THE DAY RAIN CHANCES SHOULD CONTINUE TO DECREASE DESPITE
A MODELS SHOWING A COLD FRONT MOVING INTO CENTRAL TX. WHILE THE
MODELS ARE IN GOOD AGREEMENT ON THIS DOWNWARD TREND IN RAIN
CHANCES...WILL LEAVE SOME LOW POPS IN FOR THIS EVENING TO ACCOUNT
FOR THE SWELL OF HIGHER PWAT VALUES PULLED IN BY THE MCV AND
ASSOCIATED MODERATE RAIN AREA TO THE NORTH. STABILITY SHOULD
CONTINUE TO INCREASE OVERNIGHT WITH DECREASED SURFACE CONVERGENCE
AND SLIGHTLY DRIER AIR SPILLING IN. THE FRONT IS NOT EXPECTED TO
PROVIDE ANY RELIEF FROM THE ABOVE NORMAL START TO OCTOBER...AND
WILL ACTUALLY LEAD TO WARMER TEMPS SATURDAY THANKS TO THE DECREASE
IN CLOUDS OVER TODAY.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
WITH THE WWD DEPARTURE OF THE UPPER LOW OVER THE PACIFIC...UPPER
RIDGING STRENGTHENS OVER TX WITH AN AXIS ALIGNED WITH GENERALLY
WITH THE RIO GRANDE OVER THE WEEKEND. ANOTHER ROUND OF LOW TO MID
90S HIGHS ARE EXPECTED SUNDAY INTO MONDAY WHILE THE AXIS REMAINS
CLOSE TO THE AREA. A SLIGHT WWD SHIFT OF THE RIDGE WILL COINCIDE
WITH A PROGRESSIVE POLAR TROUGH PASSING OVER THE CENTRAL AND
NORTHERN PLAINS...WITH SLIGHT INCREASED NORTHERLY FLOW ALOFT OVER
TX MONDAY. A WEAK FRONT IS EXPECTED FOR THE AREA EARLY TUESDAY AS
THE UPPER TROUGH PULLS EAST TO THE ATLANTIC COAST. SOME WEAK
CONVECTION IS POSSIBLE EARLY TUESDAY...MAINLY AS THE FRONT MOVES
INTO RICHER MOISTURE TOWARD THE COAST.

MODEL CONSENSUS SHOWS A SMOOTH AND BROAD UPPER TROUGH LEFT OVER
MUCH OF THE NRN US IN THE WAKE OF THE PROGRESSIVE TROUGH...WITH WEAK
RIDGING ANCHORED TO THE WEST OF TX KEEPING AN INFLUENCE OVER
SOUTH CENTRAL TEXAS. WITH A DEEP LAYER OF DRY AIR EXPECTED...DAYTIME
TEMPERATURES IN THE REST OF THE EXTENDED SHOULD CONTINUE ABOVE
NORMALS...ALTHOUGH SLIGHTLY OFF THE HOT DAYS EXPECTED SUNDAY AND
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  67  90  68  94 /  20  20   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  89  64  90  64  93 /  20  10   0   0   0
NEW BRAUNFELS MUNI AIRPORT     87  68  92  67  95 /  20  20   0   0   0
BURNET MUNI AIRPORT            86  64  87  66  93 /  20  20   0   0   0
DEL RIO INTL AIRPORT           83  69  88  69  91 /  70  20  -    0   0
GEORGETOWN MUNI AIRPORT        88  65  89  65  93 /  20  20   0   0   0
HONDO MUNI AIRPORT             85  66  91  67  93 /  60  20  -    0   0
SAN MARCOS MUNI AIRPORT        88  67  90  65  93 /  20  20   0   0   0
LA GRANGE - FAYETTE REGIONAL   89  67  90  66  93 /  20  10  -    0   0
SAN ANTONIO INTL AIRPORT       86  68  90  69  93 /  30  20  -    0   0
STINSON MUNI AIRPORT           87  69  91  69  94 /  30  20  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE/LH
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Oct 8, 3:19 PM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CDT THU OCT 8 2015

TXZ171>173-183>194-202>209-217>225-228-092030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
319 PM CDT THU OCT 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT ACROSS THE
WESTERN PLATEAU AND RIO GRANDE PLAINS. GENERALLY BETWEEN 1 AND 3
INCHES OF RAIN WILL BE POSSIBLE. ISOLATED HEAVIER POCKETS OF 4 TO
6 INCHES WILL BE POSSIBLE WEST OF A ROCKSPRINGS TO EAGLE PASS LINE
WHERE TRAINING CELLS MAY DEVELOP. THIS COULD LEAD TO ISOLATED
FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER
CROSSINGS...ESPECIALLY IN VAL VERDE AND WESTERN EDWARDS AND KINNEY
COUNTIES.

IN ADDITION...THESE THUNDERSTORMS COULD PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOCALLY HEAVY RAINFALL MAY LINGER INTO FRIDAY MORNING ACROSS THE
RIO GRANDE PLAINS. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF
SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WOULD BE APPRECIATED IN THE WESTERN PLATEAU AND
RIO GRANDE PLAINS WHERE FLASH FLOODING IS POSSIBLE..

TB3

In the hours before

Local storm report, Oct 8, 10:37 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
10/08/2015                   MAVERICK           TX   EMERGENCY MNGR

            MAVERICK COUNTY EM IS WORKING WITH PEOPLE THAT LIVE IN
            LOW LYING AREAS AND MOVING THEM TO HIGHER GROUND.
            FLOODING ONGOING.

&&

EVENT NUMBER EWX1500776

OB
Special weather statement, Oct 8, 10:45 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU OCT 8 2015

TXZ203-218-090430-
ZAVALA TX-UVALDE TX-
1045 PM CDT THU OCT 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHWESTERN
UVALDE COUNTIES UNTIL 1130 PM CDT...

AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WASHER...OR NEAR LA PRYOR...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
UVALDE...BATESVILLE...LA PRYOR...BLEWETT...WASHER...DABNEY...UVALDE
ESTATES AND KNIPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2900 10012 2923 10011 2946 9977 2899 9944
      2881 10006
TIME...MOT...LOC 0345Z 235DEG 22KT 2901 9994
Local storm report, Oct 9, 12:23 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 AM CDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      BRACKETTVILLE           29.32N 100.41W
10/08/2015                   KINNEY             TX   LAW ENFORCEMENT

            MULTIPLE ROADS CLOSED IN KINNEY COUNTY DUE TO HIGH
            WATER INCLUDING FM 334 AND FM 674 NE AND N OF
            BRACKETVILLE

&&

EVENT NUMBER EWX1500777

LJH
Local storm report, Oct 9, 12:48 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
10/09/2015                   MAVERICK           TX   FIRE DEPT/RESCUE

            SEVERAL EVACUATIONS AND WATER RESCUES HAVE OCCURRED IN
            THE EAGLE PASS AREA. MANY CREEKS ARE OVER THEIR BANKS
            INCLUDING EAGLE PASS...SECO...AND ELM CREEK.

&&

EVENT NUMBER EWX1500778

LJH
Local storm report, Oct 9, 1:40 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 AM CDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       EAGLE PASS              28.71N 100.49W
10/09/2015  E7.00 INCH       MAVERICK           TX   EMERGENCY MNGR

            EM RAIN GAUGE OVERTOPPED 6 INCHES IN DOWNTOWN EAGLE
            PASS. HIS BEST ESTIMATE IS 7 INCHES WHICH CHECKS OUT
            WITH MRMS ESTIMATES.

&&

EVENT NUMBER EWX1500779

LJH
Local storm report, Oct 9, 1:56 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
156 AM CDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      UVALDE                  29.22N  99.78W
10/09/2015                   UVALDE             TX   LAW ENFORCEMENT

            FM 481 SOUTHWEST OF UVALDE CLOSED DUE TO OVER ONE FOOT
            OF WATER OVER THE ROAD.

&&

EVENT NUMBER EWX1500780

LJH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:19 PM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde3 hr
Oct 8, 7:47 PM CDTSpecial Weather StatementEWXKinney58 min
Oct 8, 8:58 PM CDTAreal Flood AdvisoryEWXMaverick107 min
Oct 8, 9:19 PM CDTAreal Flood AdvisoryEWXKinney, Maverick116 min
Oct 8, 10:01 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Oct 8, 10:45 PM CDTSpecial Weather StatementEWXUvalde45 min
Oct 8, 11:32 PM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala118 min
Oct 9, 12:49 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
Oct 9, 2:38 AM CDTAreal Flood AdvisoryEWXKinney, Val Verde112 min
Oct 9, 3:16 AM CDTFlash Flood WarningEWXKinney, Maverick, Uvalde, Zavala3 hr
Oct 9, 6:15 AM CDTFlash Flood WarningEWXUvalde, Zavala2 hr
Oct 9, 7:36 AM CDTAreal Flood AdvisoryEWXDimmit, Frio, Medina, Zavala3 hr
Oct 9, 8:15 AM CDTAreal Flood WarningEWXUvalde, Zavala2 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.